# SDR 2002FA0000051

- Difficulty date: October 31, 2001
- Submitted: January 17, 2002
- Operation: General aviation
- Aircraft: N824VA
- Make and model: Piper PA-31T1
- Aircraft serial: 31T8104039
- System (JASC): 5520 · Elevator Structure
- Part: Balance Weight
- Part number: 5161802
- Condition: Cracked
- Location: Elevator
- Part time: 4,825 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, FOUND RIGHT ELEVATOR BALANCE WEIGHT HAD A CRACK IN TO LEAD WEIGHT BEHIND THE REAR MOUNTING BOLT.  WITH WEIGHT REMOVED THE CRACK COULD BE EXPANDED BY HAND. (K)
